Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 260, NWS Shreveport, LA

June 21, 20114 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 6:45 PM CDT for 4 counties in Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 6:45 PM CDT (23:45 UTC)
Expired
Jun 21, 2011, 7:30 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:45 PM CDTTSTM WND DMGSan Augustine, TXREPORTS OF NUMEROUS TREES DOWN ALL ACROSS THE COUNTY.
Jun 21, 6:50 PM CDTTSTM WND DMG2 W San Augustine, TXTWO HOMES OFF HIGHWAY 21 WEST HAD THEIR ROOFS BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS54 KSHV 212345
SVRSHV
TXC347-403-405-419-220030-
/O.NEW.KSHV.SV.W.0260.110621T2345Z-110622T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  NORTHERN SABINE COUNTY IN EASTERN TEXAS...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...

* UNTIL 730 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF MACUNE...OR 21 MILES SOUTH OF CENTER...AND MOVING
  SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENEVA...ROSEVINE AND HEMPHILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3123 9434 3162 9442 3173 9390 3161 9383
      3160 9384 3157 9382 3157 9383 3153 9380
      3132 9369 3121 9431
TIME...MOT...LOC 2345Z 320DEG 20KT 3146 9421

$$

09
1 follow-up statement
823 
WWUS54 KSHV 220007
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT TUE JUN 21 2011

TXC347-419-220016-
/O.CAN.KSHV.SV.W.0260.000000T0000Z-110622T0030Z/
NACOGDOCHES TX-SHELBY TX-
707 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND NACOGDOCHES
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED SHELBY AND NACOGDOCHES COUNTIES. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3121 9431 3154 9427 3157 9425 3158 9385
      3132 9369
TIME...MOT...LOC 0006Z 320DEG 20KT 3140 9412

$$

TXC403-405-220030-
/O.CON.KSHV.SV.W.0260.000000T0000Z-110622T0030Z/
SABINE TX-SAN AUGUSTINE TX-
707 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SAN AUGUSTINE AND SABINE COUNTIES...

AT 704 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR CHINAQUAPIN...OR 27 MILES SOUTH OF 
CENTER...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEVINE...GENEVA...BRONSON AND HEMPHILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
IN SAN AUGUSTINE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

&&

LAT...LON 3121 9431 3154 9427 3157 9425 3158 9385
      3132 9369
TIME...MOT...LOC 0006Z 320DEG 20KT 3140 9412

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:17 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 21, 5:17 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT TUE JUN 21 2011

.DISCUSSION...
HAVE UPDATED ZONES TO ACCOUNT FOR CURRENT CONVECTION IN EAST TEXAS
AND SEVERE TSTM WATCH 534. POPS AND QPF RAISED ACROSS ALL OF DEEP
EAST TEXAS...MAINLY SOUTH OF INTERSTATE 20.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  74  95  74 /  70  40  30  20  30
MLU  73  89  73  92  73 /  70  50  30  20  30
DEQ  71  90  70  93  71 /  40  40  20  20  40
TXK  73  91  72  94  72 /  50  40  20  20  30
ELD  73  91  72  92  72 /  70  40  20  20  30
TYR  74  95  74  97  74 /  70  40  30  20  20
GGG  75  94  74  97  74 /  70  40  30  20  20
LFK  75  92  75  97  74 /  70  60  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE JUN 21 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS.
STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE
THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE
MONITORED LATER THIS AFTERNOON AND TONIGHT.

LAZ013-014-018>022-221715-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY
RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL
LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF
MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS
MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY
RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME

VII

In the hours before

Local storm report, Jun 21, 3:43 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     GARY CITY               32.03N 94.37W
06/21/2011                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN IN AND AROUND GARY CITY...AS WELL AS A HOUSE
            FIRE CAUSED BY LIGHTNING.

&&

20
Local storm report, Jun 21, 4:06 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             2 SE GARY CITY          32.01N 94.34W
06/21/2011  E1.75 INCH       PANOLA             TX   PUBLIC

            GOLF BALL SIZE HAIL COVERING THE GROUND.

&&

20
Local storm report, Jun 21, 5:18 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     TIMPSON                 31.91N 94.40W
06/21/2011                   SHELBY             TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS THE CITY...INCLUDING ONE TREE

            ON A HOME ON PEARL ST. INJURIES ARE UNKNOWN AT THIS TIME.

&&

12
Local storm report, Jun 21, 5:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 S CENTER              31.71N 94.18W
06/21/2011  E1.75 INCH       SHELBY             TX   TRAINED SPOTTER

&&

20
Local storm report, Jun 21, 5:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     NACOGDOCHES             31.61N 94.65W
06/21/2011                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREES DOWN IN THE CITY OF NACOGDOCHES.

&&

20
Special weather statement, Jun 21, 6:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT TUE JUN 21 2011

TXZ110-111-125-212345-
CAMP-MORRIS-UPSHUR-
606 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MORRIS...UPSHUR AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     CEDAR SPRINGS...

AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF ROSEWOOD...OR 9
MILES SOUTH OF LEESBURG...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:30 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus60 min
Jun 21, 8:26 AM CDTSevere Thunderstorm WarningSHVSmith49 min
Jun 21, 9:15 AM CDTSevere Thunderstorm WarningSHVSmith13 min
Jun 21, 2:33 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola42 min
Jun 21, 3:02 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby43 min
Jun 21, 3:39 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby51 min
Jun 21, 3:50 PM CDTTornado WarningSHVShelby40 min
Jun 21, 4:28 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby47 min
Jun 21, 4:55 PM CDTTornado WarningSHVNacogdoches, San Augustine, Shelby35 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, Sabine, San Augustine, Shelby44 min
Jun 21, 5:59 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.